Alert archive / New York / Special Weather Statements in 2018

Special Weather Statement, NWS Buffalo, NY

April 4, 2018Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this special weather statement at Apr 4, 2018, 4:31 AM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2018, 4:31 AM EDT (08:31 UTC)
Expired
Apr 4, 2018, 5:30 AM EDT
In force
59 min
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS81 KBUF 040831
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
431 AM EDT WED APR 4 2018

NYZ001-002-010>012-019-020-085-040930-
Chautauqua-Cattaraugus-Southern
Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
431 AM EDT WED APR 4 2018

...A LINE OF SHOWERS WILL AFFECT WESTERN WYOMING...CENTRAL
CATTARAUGUS...ERIE...SOUTHERN NIAGARA...SOUTHWESTERN ORLEANS...
EASTERN CHAUTAUQUA AND WESTERN GENESEE COUNTIES...

At 430 AM EDT, radar indicated an intensifying line of showers along 
a line extending from 12 miles southwest of Grand Island to near 
Silver Creek to Chautauqua Institute. Movement was northeast at 55 
mph.

Brief wind gusts up to 50 mph are possible with these showers as 
they move through the region.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lockport, Lackawanna, Kenmore, Depew and Amherst.

This includes the following highways...
 Interstate 90 between exits 59 and 48A.
 Interstate 86 between exits 7 and 10, and near exit 15.	

LAT...LON 4210 7960 4238 7936 4253 7936 4259 7919
      4272 7909 4280 7892 4292 7890 4299 7901
      4307 7901 4308 7908 4309 7905 4328 7824
      4266 7827 4222 7845
TIME...MOT...LOC 0830Z 245DEG 48KT 4291 7917 4249 7919 4222 7945 

$$

JJR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 4:27 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 4, 4:27 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
427 AM EDT Wed Apr 4 2018

.SYNOPSIS...
A cold front will cross the region as low pressure tracks past the
lower Great Lakes bringing with it strong winds and colder
temperatures with rain changing over to snow showers on Wednesday.
Weak surface high pressure will then begin to build into the region
Wednesday night. Residual snow showers-lake snows will slowly
diminish south and southeast of the lakes with fair and dry weather
Thursday. A weak clipper system will cross the Eastern Great Lakes
Thursday night with some light snow expected through Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface analysis shows the surface low over the Niagara Peninsula
early this morning. Regional radars depict an area of light to
at time moderate- heavy rain is lifting off to the northeast
early this morning. This rain is associated with the low
pressure system and its warm front that is moving across the
region. As the low pressure system continues to slowly track
northeast it will send it cold front east across the area which
at this time looks likely to enter far Western New York between
08Z-09Z. Currently, the cold front is located to our west across
Central Ohio and extending north into southwestern Lake Erie.
As the cold front nears Western New York expect winds to quickly
intensify along the front and then behind cold frontal
boundary. Additionally, rapid surface temperature falls will
occur as a much colder air mass under northwesterly flow advects
into the region today. Any rain showers will change over to
snow showers with 850T falling to
-10C to -12C over the course of the day. Some minor
accumulations will be possible off both lakes across southern
Erie, Western Southern Tier and southeast of lake Ontario.

...STRONG DAMAGING WINDS...

As the aforementioned low tracks northeast past the Lower Great
lakes today strong isallobaric rises will occur behind the cold
front. This coupled with impressive lapse rates, ongoing cold air
advection and daytime mixing will allow for winds aloft (55 to 65
knots) to effectively mix down to the surface. Winds areawide,
especially during the daytime will easily mix down to the surface
with wind gusts of 55 to 60 mph. The strongest winds will likely be
found along the lake plains as winds will funnel up lake Erie with
sustained winds of 35-40 mph, with gusts near 65-70 mph. Expect
winds to peak in the afternoon and then diminish in early evening
hours.

The other area of concern will be Lake Shore Flooding, a lakeshore
Flood Warning is in effect for Wayne, Northern Cayuga, Oswego and
Jefferson county on lake Ontario for high lake levels. Additionally,
strong winds funneling up lake Erie will likely lead to water rises
with lake waters peaking between 7-8 feet above low water datum. Of
additional concern is the remaining lake ice on lake Erie. With
strong winds the remain ice could be pushed inland onshore leading
to shoreline erosion, with southwest winds the ice may even be
pushed over the ice boom and into the Upper Niagara River resulting
in damage along the Upper Niagara River shoreline.

Otherwise, Highs today will likely occur in the very early morning
hours before dropping into 30s behind the frontal passage.

Tonight, snow showers-lake snows will slowly diminish overnight and
winds will subside into Thursday as surface high pressure builds
into Western and North Central New York. Lows overnight will drop
into the 20s areawide with teens inland across the higher terrain of
the Western Southern Tier and east of lake Ontario.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
On Thursday a weak bubble of high pressure and drier air will
build across our region from the Ohio Valley. In tandem with
strong early April diurnal influences...this will bring an end to
lingering scattered lake effect snow showers east and southeast
of the lakes...with only minor additional accumulations expected
from these. Otherwise it will be a much quieter but also cold
day...with afternoon highs mostly in the lower to mid 30s...or
some 15 degrees below normal.

The dry weather will then persist into Thursday evening...before
quickly giving way to a potent channelled shortwave and an attendant
developing clipper low rapidly diving southeastward from central
Canada/the Northern Plains states into the Great Lakes Region. This
system will bring a widespread general light snowfall to most areas
between later Thursday night and Friday morning...with this then
quickly diminishing from west to east Friday afternoon. Depending
upon the exact track of this system...a factor which still remains
in question given the continued fluctuations seen in most guidance...
enough warmer air could be drawn northward into our region during
the day Friday to allow the snow to end as a light/rain snow mix...
and there could also be another period of generally windy conditions
as well - though nothing like what will be seen from today's much
stronger system. In terms of snowfall accumulations...most areas
should see a general 1 to 3 inches of snow from the clipper...with
the bulk of these confined to the overnight hours of Thursday night...
and then to just the higher terrain and/or elevated/grassy surfaces
on Friday...when strong diurnal influences and increasingly marginal
surface temperatures will help to greatly limit accumulation potential.

In the wake of this system...some scattered lake and orographically-
driven snow showers will then linger across areas east and southeast
of the lakes Friday night with some minor additional accumulations
possible...otherwise conditions will be mainly dry with temperatures
falling back into the lower to mid 20s again as progressively colder
air once again overspreads our region in the wake of the clipper.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As we move into this weekend...high pressure and colder/drier air will
gradually build eastward across the Great Lakes. With a lingering westerly
to west-northwesterly low level flow in place...some weak/scattered lake
effect snow showers will remain possible east and southeast of the lakes...
though with the fairly dry and only marginally cold enough environment
these will likely be mostly confined to the nighttime and early morning
hours...with diurnal influences tending to disrupt these the remainder
of the time. Otherwise...it will just be quiet and mainly dry with
temperatures remaining significantly below normal through the weekend.

Looking ahead to early next week...another upper level trough and
attendant low pressure system should approach and then cross our
region in the Monday-Tuesday time frame...though this being said the
medium range guidance suite remains all over the map with respect to
both its track and timing. With this in mind...have just broadbrushed
some mid-range chance PoPs and general rain/snow chances both days for
the time being...with the diurnal cycle the primary dictating factor
for ptype.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Regional radars show a large area of mainly light/moderate rain
moving across the forecast area. This is producing mainly MVFR/VFR
CIGS with a few locations in the heavier precipitation briefly
producing IFR CIGS/VSBYS. Otherwise, as low pressure over London
Ontario Canada slowly track northeast past the Lower Great Lakes it
will send its cold front across the region with surface winds
picking up in intensity following the frontal passage early
Wednesday morning. Gusts to 45 knots are expected across the lake
plains during the day Wednesday.

Behind the front, flight conditions will be mainly MVFR on
Wednesday, with lower conditions possible across higher terrain
east of the lakes due to snow showers.

Outlook...

Thursday...VFR, except local MVFR/IFR in lake effect snow showers
southeast of the lakes.
Friday...MVFR with a chance of rain and snow
showers.
Saturday...VFR, except local IFR in lake effect snow
showers southeast of the lakes.
Sunday...mainly VFR.
Monday...MVFR/VFR with a chance rain and snow.

&&

.MARINE...
A strong cold front will cross the Eastern Great Lakes early this
morning. Winds will quickly ramp up behind the front to gale force
on the Lakes, with Gales in effect for the Lower Niagara River and
St. Lawrence river. Additionally, Storm Warnings have been issued
for eastern lake Erie and the eastern open waters of lake Ontario.
Expect the strongest winds through the afternoon hours before
diminish as the storm system pulling farther away to the east this
evening and tonight.

Another strong low will pass just north of our region Friday, and
may bring another round of gales to the eastern Great Lakes.

&&

.TIDES/COASTAL FLOODING...
Deepening low pressure tracking just to the northwest of the
area on Wednesday will bring a period of strong westerly winds
to Lake Ontario, which will result in an elevated risk of lake
shore flooding and erosion along the Lake Ontario shoreline
from Wayne to Jefferson counties. For this reason, a Lakeshore
Flood Warning has been issued for these areas.

On Lake Erie...a seiche/period of elevated lake levels will also
occur, with a lake shore flood warning now in effect. One
unusual concern is that with ice on the lake the seiche may push
this onshore which may cause damage to some shoreline locations.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 8 PM EDT this evening for NYZ010>014-
     019>021-085.
     Lakeshore Flood Warning until 4 PM EDT this afternoon for
     NYZ010-019-085.
     High Wind Warning until 11 PM EDT this evening for NYZ004>008.
     Lakeshore Flood Warning from 2 PM this afternoon to 2 AM EDT
     Thursday for NYZ004>007.
     High Wind Warning until 11 PM EDT this evening for NYZ001>003.
MARINE...Gale Warning from 8 AM this morning to 8 PM EDT this evening
         for LEZ020.
         Storm Warning from 10 AM this morning to 5 PM EDT this
         afternoon for LEZ040-041.
         Gale Warning until 10 AM EDT this morning for LEZ040-041.
         Gale Warning from 8 AM this morning to 8 PM EDT this
         evening for LOZ030.
         Gale Warning from 8 AM this morning to 2 AM EDT Thursday
         for LOZ043>045.
         Gale Warning from 8 AM this morning to 11 PM EDT this
         evening for LOZ042-062.
         Storm Warning from 1 PM this afternoon to 8 PM EDT this
         evening for LOZ063>065.
         Gale Warning from 8 AM this morning to 1 PM EDT this
         afternoon for LOZ063>065.
         Gale Warning from 11 AM this morning to 11 PM EDT
         this evening for SLZ022-024.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...AR
MARINE...AR
TIDES/COASTAL FLOODING...JJR/Thomas/Apffel
Hazardous weather outlook, Apr 4, 4:14 AM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
414 AM EDT Wed Apr 4 2018

NYZ010-019-085-050815-
Northern Erie-Chautauqua-Southern Erie-
414 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-012-050815-
Genesee-Wyoming-
414 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-050815-
Niagara-Orleans-Monroe-
414 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>007-050815-
Wayne-Northern Cayuga-Oswego-Jefferson-
414 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-020-021-050815-
Livingston-Ontario-Cattaraugus-Allegany-
414 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-050815-
Lewis-
414 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-050815-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
414 AM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ063>065-050815-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
414 AM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 1 PM EDT THIS
AFTERNOON...
...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-050815-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
414 AM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-050815-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
414 AM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-050815-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
414 AM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-050815-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
414 AM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Special weather statement, Apr 4, 12:33 AM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1233 AM EDT WED APR 4 2018

NYZ012-013-019>021-085-040530-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
1233 AM EDT WED APR 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...
CATTARAUGUS...SOUTHERN ERIE...WESTERN LIVINGSTON...CHAUTAUQUA AND
WESTERN ALLEGANY COUNTIES...

At 1231 AM EDT, radar indicated thunderstorms were located along a
line extending from near Dunkirk to near Long Point State Park to
near Waterford. Movement was east at 65 mph.

Brief wind gusts up to 50 mph are possible with this line of storms
as they pass through the region.

Locations impacted include...
Jamestown, Olean, Dunkirk, Fredonia, Geneseo, Salamanca, Allegany
State Park, Letchworth State Park, Boston and Eden.

This includes the following highways...
 Interstate 390 near exit 7.
 Interstate 90 between exits 59 and 58.
 Interstate 86 between exits 8 and 31.

LAT...LON 4200 7972 4215 7944 4254 7934 4257 7928
      4259 7919 4261 7917 4288 7780 4236 7788
      4200 7831
TIME...MOT...LOC 0431Z 252DEG 59KT 4253 7928 4217 7937 4193 7991

JJR
Special weather statement, Apr 4, 4:31 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
431 AM EDT WED APR 4 2018

NYZ001-002-010>012-019-020-085-040930-
Chautauqua-Cattaraugus-Southern
Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
431 AM EDT WED APR 4 2018

...A LINE OF SHOWERS WILL AFFECT WESTERN WYOMING...CENTRAL
CATTARAUGUS...ERIE...SOUTHERN NIAGARA...SOUTHWESTERN ORLEANS...
EASTERN CHAUTAUQUA AND WESTERN GENESEE COUNTIES...

At 430 AM EDT, radar indicated an intensifying line of showers along
a line extending from 12 miles southwest of Grand Island to near
Silver Creek to Chautauqua Institute. Movement was northeast at 55
mph.

Brief wind gusts up to 50 mph are possible with these showers as
they move through the region.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lockport, Lackawanna, Kenmore, Depew and Amherst.

This includes the following highways...
 Interstate 90 between exits 59 and 48A.
 Interstate 86 between exits 7 and 10, and near exit 15.

LAT...LON 4210 7960 4238 7936 4253 7936 4259 7919
      4272 7909 4280 7892 4292 7890 4299 7901
      4307 7901 4308 7908 4309 7905 4328 7824
      4266 7827 4222 7845
TIME...MOT...LOC 0830Z 245DEG 48KT 4291 7917 4249 7919 4222 7945

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 12:33 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Wyoming57 min
Apr 4, 4:14 AM EDTStorm WarningBUF12 hr
Apr 4, 5:26 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Genesee, Livingston, Monroe, Wyoming64 min
Apr 4, 6:36 AM EDTSpecial Weather StatementBUFAllegany, Livingston, Ontario54 min
Apr 4, 11:23 AM EDTFlash Flood WatchBUFErie, Niagara23 hr
Apr 4, 3:57 PM EDTGale WarningBUF10 hr
Apr 4, 7:09 PM EDTSmall Craft AdvisoryBUF25 hr
Apr 4, 7:43 PM EDTSpecial Weather StatementBUFLewis, Oswego62 min
Apr 4, 7:47 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua88 min

Nearby

Special Weather Statements in New York, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.